MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the autopulse platform (sn (b)(4)) for investigation.A follow-up report will be submitted when the product is returned and the investigation has been completed.
 
Event or Problem Description
During shift check, the autopulse platform (sn (b)(4)) displayed "system error, out of service, revert to manual cpr" error message.No patient involvement.
 
Additional Manufacturer Narrative
The report of the autopulse platform (sn (b)(6) displaying a system error, out of service, revert to manual cpr message was confirmed during the archive data review but not during the functional testing.The investigation findings revealed that the root cause of the reported system error was due to a damaged drive train motor as a result of wear and tear.The autopulse platform was manufactured on 25 july 2008 and it is 12 years old, past beyond its expected serviceable life of 5 years.During visual inspection, a cracked front enclosure and lcd has missing pixels were observed on the returned autopulse platform.This type of physical damage likely attributed to wear and tear and/or mishandling, such as drop.The front enclosure and lcd screen needs to be replaced to address the observed damage.In addition, the encoder drive shaft does not rotate smoothly, exhibits binding and resistance due to a sticky clutch plate.The sticky clutch plate was deburred to address the issue.The cause for the sticky clutch could be due to normal wear and tear.The impact of a sticky clutch was not severe enough to make the platform non-functional.These observations are not related to the reported complaint.During archive data review, user advisory (ua) 17 (compression tracking error) and ua 2 (compression tracking error) error message.The root cause of the ua 17 and ua 2 were due to a defective drive train.Followed by a system error 139 (unable to hold compression position), thus confirming the reported complaint.In addition, unrelated to the reported complaint, noticed ua 7 (discrepancy between load 1 and load 2 too large) error message.The probable root cause for ua 7 due to the patient not oriented on the autopulse platform correctly or the patient has shifted during compression or take-up.User advisory is a clearable error message, per the autopulse maintenance guide, ua7 is an indication that the patient is out of position or the patient is not properly centered.To clear the error message, the operator needs to ensure that the patient is properly aligned (armpits on the yellow line) and press restart to clear the ua.During initial functional testing, the reported "system error, out of service, revert to manual cpr" error message was not confirmed, however, the platform displayed ua 2 and ua17 error messages, likely related to the reported complaint.The damaged drive train motor needs to be replaced to address the faults.Waiting for customer's approval for service.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for autopulse platform with sn (b)(6).

Brand Name
AUTOPULSE PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key11084916
Report Number3010617000-2020-01313
Device Sequence Number14472570
Product Code DRM
UDI-Device Identifier00849111000116
UDI-Public00849111000116
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2020
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1